Investigation of bimodality in likelihoods and posterior densities

A - Papers appearing in refereed journals

Firat, M. Z. and Thompson, R. 1996. Investigation of bimodality in likelihoods and posterior densities. Journal of Statistical Computation and Simulation. 54 (4), pp. 379-386.

AuthorsFirat, M. Z. and Thompson, R.
Abstract

A univariate balanced one-way sire model with two variance components is used to investigate whether likelihood and Bayesian methods can encounter the problem of multiple solutions within the permissible parameter space. Analytical results suggest that the posterior density function is sometimes bimodal when an improper density function is used. Visualization of the log-likelihood density however, did not reveal bimodality.

Year of Publication1996
JournalJournal of Statistical Computation and Simulation
Journal citation54 (4), pp. 379-386
Digital Object Identifier (DOI)doi:10.1080/00949659608811741
Open accessPublished as non-open access
Funder project or code207
445
Project: 141433
Output statusPublished
Publication dates
Print1996
Copyright licensePublisher copyright
ISSN0094-9655
PublisherTaylor & Francis

Permalink - https://repository.rothamsted.ac.uk/item/8784y/investigation-of-bimodality-in-likelihoods-and-posterior-densities

12 total views
0 total downloads
0 views this month
0 downloads this month